Adaptation of linguistic laws to ecological models

P. Sastre‐Vazquez (Departamento de Matemáticas, Universidad Nacional del Centro de la Provincia de Buenos Aires, Azul, Argentina)
J.L. Usó‐Domènech (Department of Mathematics, University Jaume I, Castellón, Spain)
J. Mateu (Department of Mathematics, University Jaume I, Castellón, Spain)

Kybernetes

ISSN: 0368-492X

Publication date: 1 December 2000

Abstract

It is known that a mathematical ecological model and, in general, a particular methodology of modelling, can be considered a literary text written in a formal mathematical language. In this context, stylometric mathematical laws such as Zipf’s (range‐frequency and number‐frequency) can be applied to obtain information parameters in different semantic levels within the same model. Adapts several of these laws and introduces new elements, lexic units, operating and separating units, to carry out several statistical analyses upon two models or texts. The estimated slopes in the regression equations obtained in the present work are compared with the results of previous papers where Mandelbrot’s law was applied and comparisons between them are shown.

Keywords

Citation

Sastre‐Vazquez, P., Usó‐Domènech, J. and Mateu, J. (2000), "Adaptation of linguistic laws to ecological models", Kybernetes, Vol. 29 No. 9/10, pp. 1306-1323. https://doi.org/10.1108/03684920010346392

Download as .RIS

Publisher

:

MCB UP Ltd

Copyright © 2000, MCB UP Limited

Please note you might not have access to this content

You may be able to access this content by login via Shibboleth, Open Athens or with your Emerald account.
If you would like to contact us about accessing this content, click the button and fill out the form.
To rent this content from Deepdyve, please click the button.